Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 214, NWS Springfield, MO

May 23, 2011Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at May 23, 2011, 7:42 AM CDT for Cherokee County, Crawford County, Kansas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 7:42 AM CDT (12:42 UTC)
Expired
May 23, 2011, 8:45 AM CDT
In force
63 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, KS, Crawford County, KS

The radar

The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 8:12 AM CDTHAIL 115 W Baxter Springs, KSREPORTED AT SW 90TH STREET AND HIGHWAY 166.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 6:08 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1041 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WUUS53 KSGF 231242
SVRSGF
KSC021-037-231345-
/O.NEW.KSGF.SV.W.0214.110523T1242Z-110523T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 AM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 845 AM CDT.

* AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST
  OF MCCUNE TO 12 MILES SOUTHWEST OF SHERMAN TO 22 MILES WEST OF
  FAULKNER...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE BAXTER SPRINGS...BEULAH...CARONA...
  CHEROKEE...CHICOPEE...COLUMBUS...CRESTLINE...FAULKNER...GALENA...
  HALLOWELL...LAWTON...LONE OAK...LOWELL...MCCUNE...MELROSE...
  NEUTRAL...PITTSBURG...RIVERTON...ROSELAND...SCAMMON...SHERMAN...
  SHERWIN...SKIDMORE...STIPPVILLE...WEIR AND WEST MINERAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3745 9463 3702 9463 3701 9487 3700 9487
      3700 9508 3738 9508 3739 9509 3746 9509
TIME...MOT...LOC 1242Z 290DEG 36KT 3741 9506 3715 9521
          3700 9538
WIND...HAIL 60MPH 1.00IN

$$

TERRY
4 follow-up statements
821 
WWUS53 KSGF 231249
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 AM CDT MON MAY 23 2011

KSC021-037-231345-
/O.CON.KSGF.SV.W.0214.000000T0000Z-110523T1345Z/
CHEROKEE KS-CRAWFORD KS-
749 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN CRAWFORD AND CHEROKEE COUNTIES...

AT 745 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MCCUNE TO 9
MILES WEST OF FAULKNER TO 20 MILES SOUTHWEST OF FAULKNER...MOVING
EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS HAVE A
HISTORY OF PRODUCING DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE BAXTER SPRINGS...CARONA...CHEROKEE...
COLUMBUS...GALENA...MCCUNE...PITTSBURG...SCAMMON...WEIR AND WEST
MINERAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3745 9463 3702 9463 3701 9487 3700 9487
      3700 9508 3738 9508 3739 9509 3746 9509
TIME...MOT...LOC 1249Z 290DEG 36KT 3738 9498 3712 9513
          3697 9530
WIND...HAIL 60MPH 1.00IN

$$

TERRY
368 
WWUS53 KSGF 231307
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 AM CDT MON MAY 23 2011

KSC021-037-231345-
/O.CON.KSGF.SV.W.0214.000000T0000Z-110523T1345Z/
CHEROKEE KS-CRAWFORD KS-
807 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN CRAWFORD AND CHEROKEE COUNTIES...

AT 802 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CHEROKEE TO 3
MILES WEST OF NEUTRAL TO 4 MILES SOUTHWEST OF MELROSE...MOVING EAST
AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING
WINDS.

LOCATIONS IMPACTED INCLUDE BAXTER SPRINGS...CARONA...CHEROKEE...
COLUMBUS...GALENA...MCCUNE...PITTSBURG...SCAMMON...WEIR AND WEST
MINERAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3745 9463 3702 9463 3701 9487 3700 9487
      3700 9508 3738 9508 3739 9509 3746 9509
TIME...MOT...LOC 1306Z 290DEG 36KT 3732 9478 3710 9481
          3699 9498
WIND...HAIL 60MPH <.50IN

$$

TERRY
199 
WWUS53 KSGF 231325
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 AM CDT MON MAY 23 2011

KSC021-037-231345-
/O.CON.KSGF.SV.W.0214.000000T0000Z-110523T1345Z/
CHEROKEE KS-CRAWFORD KS-
825 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHEASTERN CRAWFORD AND CHEROKEE COUNTIES...

AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH
OF LAWTON TO GALENA TO 5 MILES WEST OF BAXTER SPRINGS...MOVING EAST
AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS HAVE A HISTORY
OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE BAXTER SPRINGS...COLUMBUS...CRESTLINE...
FAULKNER...GALENA...HALLOWELL...LAWTON...LOWELL...MELROSE...
NEUTRAL...RIVERTON...SCAMMON...SHERWIN...SKIDMORE...STIPPVILLE AND
WEIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3722 9488 3730 9482 3745 9463 3702 9463
      3701 9487 3700 9487 3700 9508 3719 9508
TIME...MOT...LOC 1325Z 283DEG 32KT 3732 9460 3710 9463
          3699 9480
WIND...HAIL 60MPH 1.00IN

$$

TERRY
330 
WWUS53 KSGF 231339
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 AM CDT MON MAY 23 2011

KSC021-037-231350-
/O.EXP.KSGF.SV.W.0214.000000T0000Z-110523T1345Z/
CHEROKEE KS-CRAWFORD KS-
839 AM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD AND
CHEROKEE COUNTIES WILL EXPIRE AT 845 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3722 9488 3730 9482 3745 9463 3702 9463
      3701 9487 3700 9487 3700 9508 3719 9508
TIME...MOT...LOC 1340Z 283DEG 32KT 3729 9444 3707 9447
          3696 9464

$$

TERRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:40 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 23, 6:40 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT MON MAY 23 2011

...UPDATE TO AVIATION...

.UPDATE...

CONVECTION CONTINUES TO BLOSSOM ON THE NOSE OF A 50 KT LOW LEVEL
JET. OVER THE NEXT FEW HOURS...ACTIVITY IN SOUTHEAST KANSAS WILL
MOVE EAST NORTHEAST...POTENTIALLY IMPACTING THE JOPLIN AREA AFTER
830 AM. WILL KEEP CLOSE TABS ON THE EVOLUTION OF THIS CONVECTION TO
BETTER ASSESS THE RISK OF STORMS FOR THE JOPLIN AREA. FOR NEXT 2
TO 4 HOURS...THE PRIMARY SEVERE WEATHER RISK WILL BE LARGE HAIL
WITH FREQUENT CLOUD TO GROUND LIGHTNING ALSO EXPECTED. AS WE
PROGRESS INTO THE LATE MORNING AND AFTERNOON HOURS THE ATMOSPHERE
WILL BECOME INCREASINGLY UNSTABLE...WITH INCREASING POTENTIAL FOR
SURFACE BASED STORMS WHICH WILL RESULT IN THE ADDITIONAL RISK FOR
DAMAGING WIND GUSTS. FINALLY...WILL BE WATCHING FOR CONVECTIVE
DEVELOPMENT IN OKLAHOMA AS A POTENTIAL ORIGINATION POINT FOR
ANOTHER ROUND OF STORMS FOR OUR AREA. THE ATMOSPHERE OVER OKLAHOMA
IS QUITE UNSTABLE...EVEN AT THIS HOUR...AND IT IS LIKELY THAT
STORMS THAT DEVELOP IN OKLAHOMA WILL MOVE INTO THE OUTLOOK AREA.

GAGAN

&&

.DISCUSSION...

STRETCH OF VERY BUSY WEATHER DAYS PROGGED TO CONTINUE THROUGH
WEDNESDAY...WITH MULTIPLE CHANCES FOR ADDITIONAL SEVERE WEATHER AND
FLASH FLOODING.  THIS REMAINS THE FORECAST FOCUS THIS MORNING.

...MONDAY AND MONDAY NIGHT...

PESKY UPPER LOW SPINNING OVER THE DULUTH AREA AT 07Z...WITH MODEST
MID LEVEL FLOW IN PLACE OVER THE OZARKS.  SALIENT SURFACE BOUNDARIES
HAVE BECOME CONVECTIVELY MESSY THIS MORNING...BUT SHOULD BE
REESTABLISHED BY MID MORNING...WITH SURFACE FRONTAL BOUNDARY STRETCHING
FROM FAR NORTHERN MISSOURI TO CENTRAL KANSAS...WITH A DRYLINE THEN
DROPPING SOUTH THROUGH WESTERN OKLAHOMA AND CENTRAL TEXAS.

CWA SHOULD BE SOLIDLY IN THE MODIFIED WARM SECTOR
TODAY...CHARACTERIZED BY MODERATE INSTABILITY BY AFTERNOON AS UPPER
60S/70 DEGREE DEWPOINTS REMAIN ENTRENCHED UNDER STEEP MID LEVEL
LAPSE RATES.  CONVECTIVE SCENARIO TODAY WILL BE COMPLEX IN
NATURE...WITH CONVECTION LIKELY FORMING ALONG REMNANT MESOSCALE
BOUNDARIES BY LATE MORNING OR AFTERNOON...OCCASIONALLY ENHANCED BY LOW
AMPLITUDE RIPPLES IN 35-40 KT MID LEVEL FLOW.  SEVERE CONVECTION
AGAIN POSSIBLE TODAY...ESPECIALLY WHERE BRIEF PERIODS OF CLEARING
ENHANCE BOUNDARY LAYER HEATING.  0-6 KM BULK SHEAR WILL BE STRONG
ENOUGH FOR CONVECTION TO ORGANIZE INTO SEVERE CLUSTERS/LINE
SEGMENTS...ALONG WITH A FEW SUPERCELL STRUCTURES.  LARGE HAIL AND
STRAIGHT LINE WINDS WILL LIKELY BE THE PRIMARY THREAT PER STEEP MID
LEVEL LAPSE RATES AND LOW LEVEL THETA-E DIFFERENTIALS OF 25 TO 30
DEGREES K RESPECTIVELY.  AN ISOLATED TORNADO OR TWO IS ALSO
POSSIBLE...PARTICULARLY WHERE LOW LEVEL HELICITIES ARE MAXIMIZED
ALONG MESOSCALE BOUNDARIES...AND TOWARD EVENING AS THE LOW LEVEL JET
INCREASES IN MAGNITUDE.

SPEAKING OF THE LOW LEVEL JET...CONVECTION TONIGHT WILL LIKELY
ORGANIZE INTO AN MCS BY EVENING AS LLJ INCREASES ALONG WITH
ASSOCIATED ELEVATED THETA-E ADVECTION.  ALSO WOULDN'T BE SURPRISED
TO SEE A ROUND OF ELEVATED CONVECTION DURING THE OVERNIGHT IN SOME
LOCATIONS...WHERE THE LLJ INCREASES ELEVATED LIFT OVER
MESOSCALE/OUTFLOW BOUNDARIES.

HYDRO ALSO TO BE A CONCERN TODAY/TONIGHT AS SOME LOCATIONS HAVE SEEN
VERY HEAVY PERIODS OF RAIN.  ADDITIONAL ROUNDS OF STORMS TODAY WILL
ONLY MAKE THIS SITUATION WORSE.  QPF REMAINS EXTREMELY DIFFICULT TO
FORECAST...SINCE HEAVIEST RAIN WILL BE TIED TO THUNDERSTORM CORES.
WITH THE EXPECTATION THAT SEVERAL AREAS IN THE CWA WILL EXPERIENCE
FLASH FLOODING...PERHAPS TO A SIGNIFICANT DEGREE IN A FEW
SPOTS...THINK THAT BEST COURSE OF ACTION IS A FLASH FLOOD WATCH
THROUGH WEDNESDAY MORNING.

...TUESDAY AND TUESDAY NIGHT...

ANOTHER PUSH OF IMPRESSIVE EML PROGGED TO ARRIVE BY TUESDAY MORNING
OVER THE AREA.  FORECAST SOUNDINGS SUGGEST THAT CWA WILL REMAIN
CAPPED DURING THE DAY TUESDAY...UNDER VERY WARM 850-700 MB LAYER.
UPPER 60S TO LOW 70S DEWPOINTS UNDER VERY STEEP LAPSE RATES WILL
YIELD STRONGLY UNSTABLE AIRMASS BY LATE AFTERNOON...WITH MLCAPE
VALUES OVER THE CWA 3000-4000 J/K.  DEEPENING MID LEVEL WAVE
CURRENTLY JUST OFF THE CALIFORNIA COAST WILL RAPIDLY EJECT OUT EAST
OVER THE PLAINS TUESDAY EVENING...AS 65 KT 500 MB JET STREAK ROUNDS
ITS BASE.  EXPECTATION RIGHT NOW IS FOR THUNDERSTORMS TO INITIALLY
ERUPT ALONG THE DRYLINE OVER CENTRAL KANSAS AND OKLAHOMA...TRACKING
EAST/NORTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS.
CONTINUING DEEPENING/INCREASINGLY NEGATIVE TILT OF MID LEVEL TROUGH
AXIS AND STRONG INSTABILITY SUGGESTS THAT SURFACE BASED SEVERE
CONVECTION WILL BE SUPPORTED WELL INTO THE SGF CWA.

CONVECTIVE MODE DOES REMAIN PROBLEMATIC AT THIS TIME. CONFIDENCE IS
HIGH IN CONVECTION INITIALLY TAKING THE FORM OF SUPERCELLS OVER OK
AND KS.  DEPENDING ON EVENTUAL OVERAGE OF CONVECTION...AS WELL AS
PRECISE SHEAR VECTOR ORIENTATION...STORMS COULD REMAIN DISCRETE
INTO PART OF ALL OF THE CWA...OR PERHAPS CONGEAL INTO A FORWARD
PROPAGATING MCS/SEVERE SQUALL LINE.

WHILE EXACT DETAILS OF THIS SETUP HAVE YET TO REVEAL
THEMSELVES...INCLUDING THE STRENGTH OF THE CAPPING OVER THE
AREA...MODEL GUIDANCE IS IN BROAD AGREEMENT IN A SYNOPTIC-SCALE
PATTERN SUPPORTIVE OF A SIGNIFICANT SEVERE WEATHER
OUTBREAK...PARTICULARLY OVER PORTIONS OF KANSAS...OKLAHOMA...AND
WESTERN MISSOURI.  THIS INCLUDES THE POTENTIAL FOR VERY LARGE
HAIL...TORNADOES...AND A WIDESPREAD SEVERE WIND THREAT.

...WEDNESDAY AND WEDNESDAY NIGHT...

UPPER LOW WILL CONTINUE TO MEANDER AROUND THE REGION
WEDNESDAY...BEFORE FINALLY MOVING EAST BY THURSDAY MORNING.  THINK
THAT WE WILL CONTINUE TO SEE CONVECTION ON WEDNESDAY...ESPECIALLY AS
COLD TEMPS ALOFT UNDER THE CORE OF THE UPPER LOW MOVE IN. SEVERE
WEATHER THREAT WEDNESDAY/WEDNESDAY NIGHT VERY AMBIGUOUS RIGHT
NOW...WITH MUCH DEPENDING ON HOW WORKED OVER THE ATMOSPHERE IS BY
WEDNESDAY MORNING.  BETTER INSTABILITY MAY BE ABLE TO RETURN INTO
THE EASTERN OZARKS BY WEDNESDAY AFTERNOON...PERHAPS RESULTING IN A
SOMEWHAT HIGHER THREAT IN THAT REGION.

...THURSDAY ON...

MID LEVEL TROUGH AXIS TO MOVE EAST OF THE CWA BY THURSDAY
MORNING...FINALLY USHERING IN A PATTERN CHANGE.  EXTENDED GUIDANCE
HASN'T BEEN IN TERRIBLY GOOD AGREEMENT AS OF LATE GOING INTO NEXT
WEEKEND...BUT IT DOES LOOK AS IF WE'LL HAVE A FEW DAYS OF DRY AND
SEASONABLY PLEASANT WEATHER TOWARD THE END OF THE WORKWEEK.

BOXELL

&&

.AVIATION...
/ISSUED 640 AM CDT MON MAY 23 2011/

FOR THE 12Z TAF PACKAGE...PRIMARY FORECAST CHALLENGE CONTINUES TO
BE TIMING THE DEVELOPMENT OF TSRA. WAVES OF SHRA/TSRA ARE EXPECTED
THROUGHOUT THIS FORECAST. ANY CIG/VIS RESTRICTIONS WILL BE
ASSOCIATED WITH THE PASSAGE OF STORMS AND ASSOCIATED TORRENTIAL
RAINFALL. BETWEEN STORMS...VFR IS EXPECTED. HAVE HANDLED EXPECTED
ACTIVITY WITH TEMPO GROUPS FOR NOW UNTIL TIMING CAN BE BETTER
DETERMINED.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 23, 4:45 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT MON MAY 23 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
445 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND GUST RISK.

DISCUSSION...

  ADDITIONAL STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED
  TODAY AND TONIGHT OVER THE REGION. THUNDERSTORMS ARE EXPECTED TO
  ARRIVE IN SEVERAL WAVES DURING THE DAY TODAY...WITH STRONG GUSTY
  WINDS...HAIL TO THE SIZE OF GOLF BALLS OR LARGER...AND ISOLATED
  TORNADOES POSSIBLE.

  IN ADDITION TO THE SEVERE WEATHER...HEAVY RAIN WILL BE POSSIBLE
  WITH EACH WAVE OF THUNDERSTORMS. WITH THE GROUND IN MANY
  LOCATIONS ALREADY SATURATED...HEAVY RAIN WILL RESULT IN FLASH
  FLOODING IN SOME LOCATIONS. A FLASH FLOOD WATCH IS NOW IN EFFECT
  THROUGH WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON THROUGH
  TUESDAY NIGHT...AND AGAIN ON WEDNESDAY. AT THIS TIME...THERE
  APPEARS TO BE AN ENHANCED THREAT FOR SEVERE WEATHER TUESDAY
  EVENING AND TUESDAY NIGHT. DAMAGING STRAIGHT LINE WINDS...LARGE
  HAIL...AND TORNADOES ALL APPEAR POSSIBLE TUESDAY...TUESDAY
  NIGHT...AND WEDNESDAY.

  DAILY ROUNDS OF THUNDERSTORMS WILL RESULT IN A THREAT FOR FLASH
  FLOODING THROUGH AT LEAST WEDNESDAY MORNING. IN ADDITION...RISES
  ALONG AREA RIVERS ARE ALSO EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Special weather statement, May 23, 1:42 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
142 AM CDT MON MAY 23 2011

MOZ102-103-230730-
BARRY MO-STONE MO-
142 AM CDT MON MAY 23 2011

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN BARRY AND SOUTHERN
STONE COUNTIES UNTIL 230 AM CDT...

AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF SHELL KNOB...OR 9 MILES EAST
OF CASSVILLE...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CAPE FAIR BY 200 AM CDT.
  KIMBERLING CITY AND 8 MILES NORTH OF LAMPE BY 205 AM CDT.
  BRANSON WEST...INDIAN POINT AND REEDS SPRING BY 210 AM CDT.
  SILVER DOLLAR CITY BY 215 AM CDT.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE TABLE ROCK
LAKE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3681 9333 3651 9333 3652 9374 3676 9374
TIME...MOT...LOC 0642Z 268DEG 32KT 3667 9368

GRIFFIN
Special weather statement, May 23, 7:27 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 AM CDT MON MAY 23 2011

KSZ097-101-231315-
CHEROKEE KS-CRAWFORD KS-
727 AM CDT MON MAY 23 2011

...SIGNIFICANT WEATHER ALERT FOR CRAWFORD AND NORTHERN CHEROKEE
COUNTIES UNTIL 815 AM CDT...

AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SHERMAN...OR 13 MILES
NORTHWEST OF OSWEGO...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE CARONA...CHEROKEE...GIRARD...MCCUNE...
PITTSBURG...SCAMMON...WEIR AND WEST MINERAL.

PEOPLE IN CRAWFORD AND CHEROKEE COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3767 9478 3724 9463 3722 9508 3738 9508
      3739 9509 3752 9509
TIME...MOT...LOC 1227Z 253DEG 31KT 3733 9522

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:36 AM CDTFlash Flood WatchSGFBourbon, Cherokee, Crawford63 hr
May 23, 7:27 AM CDTSpecial Weather StatementSGFCrawford48 min
May 23, 8:15 AM CDTSevere Thunderstorm WarningSGFCherokee45 min
May 23, 9:38 AM CDTFlash Flood WarningSGFCherokee8 hr
May 23, 1:58 PM CDTSevere Thunderstorm WarningSGFCherokee47 min
May 23, 2:28 PM CDTSevere Thunderstorm WarningSGFCherokee62 min
May 23, 4:02 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford41 min
May 23, 4:16 PM CDTSevere Thunderstorm WarningSGFCherokee43 min
May 23, 4:58 PM CDTSpecial Weather StatementSGFCherokee32 min
May 23, 5:41 PM CDTSpecial Weather StatementSGFCherokee34 min
May 23, 5:51 PM CDTFlash Flood WarningSGFCherokee16 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.